Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 4, 2012, 6:50 PM CST for Duval County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2012, 6:50 PM CST (00:50 UTC)
- Expired
- Feb 4, 2012, 7:30 PM CST
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
914 WUUS54 KCRP 050050 SVRCRP TXC131-050130- /O.NEW.KCRP.SV.W.0001.120205T0050Z-120205T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 650 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DUVAL COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 730 PM CST * AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SEVEN SISTERS...OR 9 MILES NORTHEAST OF FREER...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN DUVAL COUNTY... RURAL NORTHEASTERN DUVAL COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2789 9859 2806 9866 2806 9834 2796 9830 TIME...MOT...LOC 0050Z 251DEG 15KT 2801 9852 $$ 87
1 follow-up statement
502 WWUS54 KCRP 050115 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 715 PM CST SAT FEB 4 2012 TXC131-050130- /O.CON.KCRP.SV.W.0001.000000T0000Z-120205T0130Z/ DUVAL- 715 PM CST SAT FEB 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTH CENTRAL DUVAL COUNTY... AT 708 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL DUVAL COUNTY...OR 15 MILES NORTHEAST OF FREER...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN DUVAL COUNTY... LAT...LON 2793 9848 2805 9851 2806 9834 2796 9830 TIME...MOT...LOC 0115Z 251DEG 15KT 2804 9841 $$ 87
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 6:43 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 4, 6:43 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CST SAT FEB 4 2012
.DISCUSSION...SYNOPTIC SCALE ASCENT QUICKLY INCREASING THIS
EVENING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...AND
ELEVATED CONVECTION HAS DEVELOPED AND IS INCREASING IN COVERAGE.
SEEING SOME EMBEDDED THUNDER WITH A FEW STRONGER STORMS ACROSS THE
BRUSH COUNTRY. THE ASCENT WILL SPREAD EAST AND NORTHEAST
OVERNIGHT. SENT UPDATE TO INCREASE POPS TO LIKELY ACROSS THE
BRUSH COUNTRY THIS EVENING...AND LIKELY FOR THE COASTAL BEND AND
VICTORIA CROSSROADS OVERNIGHT AND SUNDAY MORNING. ALSO ADDED A
CHANCE OF THUNDER INTO THE FORECAST. INCREASED QPF AMOUNTS
SLIGHTLY...AS SOME OF THE HEAVIER SHOWERS ARE PUTTING DOWN
ISOLATED AMOUNTS OF 1/2 TO 1 INCH.
&&
.AVIATION...EXPECT PREDOMINATE MVFR CEILINGS DURING THE TAF
PERIOD. ALTHOUGH ISOLATED THUNDERSTORMS CURRENTLY EXIST OVER
PORTIONS OF THE REGION...ANTICIPATE THAT THE GREATEST CHANCE FOR MVFR
VISIBILITIES IN SHOWER OR THUNDERSTORM ACTIVITY TO OCCUR BETWEEN
06Z AND 18Z SUNDAY. SFC GENERALLY WEAK TO MODERATE NORTH WIND WILL
PERSIST.
&&
PREV DISCUSSION... /ISSUED 330 PM CST SAT FEB 4 2012/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ONCE AGAIN AN
UNDER-PERFORMING COLD FRONT MOVED THROUGH THE AREA. MEAGER RAINFALL
TOTALS AT BEST FOR MOST LOCATIONS. THIS HAS LED TO DECREASED
CONFIDENCE IN FURTHER RAIN CHANCES THIS EVENING AND TOMORROW.
WHILE WE WILL SEE ISENTROPIC UPGLIDE...WITH GOOD MOISTURE IN THE
1000-700 LAYER...JUST NOT CONVINCED WE WILL REALIZE THE COVERAGE
OF PRECIP YOU WOULD TYPICALLY EXPECT. HAVE DECREASED POPS AND QPF
SLIGHTLY AS A RESULT. STILL THINK WE'LL SEE AREAS OF RAIN
TOMORROW...MAINLY BEFORE 6PM. BY TOMORROW NIGHT RAIN CHANCES
DECREASE SIGNIFICANTLY. AS FOR TEMPERATURES...MUCH OF THE AREA
DECREASED INTO THE 50S BEHIND THE FRONT AND WITH A THICK CLOUD
COVER HAVE HAD TROUBLE RECOVERING. DESPITE CONTINUED CLOUD COVER
OVER NIGHT SHOULD SEE TEMPS DROP INTO THE UPPER 40S FOR MOST
LOCATIONS. WITH CONTINUED CAA INTO THE AREA TOMORROW WILL NOT SEE
MUCH OF A WARMUP...HAVE TEMPS RIGHT AROUND 50 FOR HIGHS MOST AREAS
ON SUNDAY...WITH LOWER 50S FAR EAST AND FAR WEST THIS IS EVEN A
DEGREE OR TWO HIGHER THAN MUCH OF THE MOS GUIDANCE. CLOUDS WILL
CONTINUE SUNDAY NIGHT KEEPING TEMPERATURES FROM DROPPING TOO
FAR...EXPECT LOWS IN THE MID 4OS.
LONG TERM (MONDAY THROUGH FRIDAY)...CLOUDY AND COOL CONDITIONS WILL
START THE WORK WEEK AS SFC HIGH PRESSURE REMAINS OVER SOUTH TEXAS
AND MOIST SWLY FLOW PERSISTS AND MID-UPPER LEVELS. A STREAM OF MID
LVL S/W WILL MOVE OVERHEAD TUE-WED RESULTING IN ISENTROPIC LIFT AND
LIGHT RAIN REDEVELOPING OVER THE FORECAST AREA. THE LONG WAVE
PATTERN BUCKLES BY LATE WEEK ALLOWING A DEEP POS-TILT TROUGH TO DROP
INTO WEST CENTRAL MEXICO. DEEP LAYER MOISTURE IS PROGGED TO INCREASE
OVER TEXAS THURSDAY IN ADVANCE OF THIS TROUGH WITH SEVERAL LEADING
S/W'S MOVE ACROSS THE STATE AS WELL. THIS WILL RESULT IN A CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. CLOUDS AND A SLIGHT
CHANCE OF RAIN WILL REMAIN IN THE FORECAST THROUGH NEXT WEEKEND AS
THE UPPER TROUGH FILLS AND GRADUALLY MOVES OVER OUR REGION.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 49 50 44 60 45 / 60 60 40 10 10
VICTORIA 47 50 43 59 42 / 50 60 20 10 10
LAREDO 50 53 46 60 45 / 50 50 10 10 10
ALICE 49 50 43 59 42 / 70 60 30 10 10
ROCKPORT 48 51 44 60 49 / 60 60 40 10 10
COTULLA 48 52 42 59 42 / 40 50 10 10 10
KINGSVILLE 49 50 43 59 44 / 60 60 40 10 10
NAVY CORPUS 50 52 46 60 49 / 60 60 40 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.
SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
JR/76...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Feb 4, 4:32 AM CST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 AM CST SAT FEB 4 2012 TXZ229>234-239>247-042300- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 432 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG PRODUCING WIND GUSTS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS ARE LIKELY ON SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE. HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-042300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 432 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL LINGER ALONG THE COAST EARLY THIS MORNING REDUCING VISIBILITIES TO LESS THAN 1 MILE AT TIMES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS AS A COLD FRONT ENTERS THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS TO 35 KNOTS...HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN 1 MILE AT TIMES...AND OCCASIONAL CLOUD TO SURFACE LIGHTNING. NORTH WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS THIS EVENING BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED SUNDAY IN THE WAKE OF THE COLD FRONT AND AGAIN BY MID WEEK. TMT/TE
In the hours before
Special weather statement, Feb 4, 6:09 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 PM CST SAT FEB 4 2012 TXZ230-240-050100- DUVAL-MCMULLEN- 609 PM CST SAT FEB 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND MCMULLEN COUNTIES... AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF FREER...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SEVEN SISTERS BY 635 PM CST. LOMA ALTA BY 645 PM CST. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:02 PM CST | Severe Thunderstorm Warning | CRP | Live Oak | 43 min |
| Feb 4, 7:09 PM CST | Severe Thunderstorm Warning | CRP | Bee | 36 min |
| Feb 4, 9:07 PM CST | Areal Flood Advisory | CRP | Jim Wells, Nueces | 113 min |
| Feb 4, 10:23 PM CST | Areal Flood Advisory | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 112 min |
| Feb 4, 11:35 PM CST | Special Marine Warning | CRP | 85 min | |
| Feb 4, 11:46 PM CST | Areal Flood Advisory | CRP | Jim Wells, Nueces | 119 min |
| Feb 5, 12:18 AM CST | Areal Flood Advisory | CRP | Nueces | 87 min |
| Feb 5, 12:58 AM CST | Special Marine Warning | CRP | 92 min | |
| Feb 5, 9:26 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 1 more | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.